Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 37, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 26, 2006, 11:00 PM CDT for Lincoln County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2006, 11:00 PM CDT (04:00 UTC)
- Expired
- May 27, 2006, 12:00 AM CDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 5:38 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.0 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2205 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 270400
SVRLBF
NEC111-270500-
/O.NEW.KLBF.SV.W.0037.060527T0400Z-060527T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1100 PM CDT FRI MAY 26 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL MIDNIGHT CDT
* AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SUTHERLAND TO 9 MILES SOUTHWEST
OF MAXWELL...OR ALONG A LINE EXTENDING FROM 18 MILES WEST OF NORTH
PLATTE TO 14 MILES WEST OF BRADY...AND MOVING NORTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SUTHERLAND BY 1105 PM CDT...
HERSHEY BY 1115 PM CDT...
NORTH PLATTE AND MAXWELL BY 1120 PM CDT...
BRADY BY 1125 PM CDT...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 4102 10122 4085 10094 4093 10062 4087 10023
4138 10025 4138 10100 4114 10120
$$
CDC2 follow-up statements
000
WWUS53 KLBF 270427
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1127 PM CDT FRI MAY 26 2006
NEC111-270500-
/O.CON.KLBF.SV.W.0037.000000T0000Z-060527T0500Z/
LINCOLN NE-
1127 PM CDT FRI MAY 26 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR LINCOLN COUNTY...
AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HIGHWAY 97 MILE MARKER 10 TO 8 MILES NORTHEAST OF
HIGHWAY 30 MILE MARKER 200...OR ALONG A LINE EXTENDING FROM 12 MILES
NORTHWEST OF NORTH PLATTE TO 9 MILES NORTHEAST OF BRADY...MOVING
NORTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 83 MILE MARKER 100 BY 1145 PM CDT...
LAT...LON 4102 10122 4085 10094 4093 10062 4087 10023
4138 10025 4138 10100 4114 10120
$$
CDC000
WWUS53 KLBF 270458
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1157 PM CDT FRI MAY 26 2006
NEC111-270507-
/O.EXP.KLBF.SV.W.0037.000000T0000Z-060527T0500Z/
LINCOLN NE-
1157 PM CDT FRI MAY 26 2006
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY EXPIRES AT
MIDNIGHT CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED CONSIDERABLY AND
NO LONGER POSES A SEVERE WEATHER THREAT.
NO REPORTS OF SEVERE WEATHER WERE RECEIVED WITH THIS EVENT.
LAT...LON 4102 10122 4085 10094 4093 10062 4087 10023
4138 10025 4138 10100 4114 10120
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:31 PM CDT, 7 hours 29 minutes earlier.
Area forecast discussion, May 26, 3:31 PM CDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CDT FRI MAY 26 2006 .SHORT TERM... TONIGHT FORECAST CHALLENGE IS POPS AS MOISTURE IS DRAWN NORTHWEST AND SURFACE FRONT TO THE WEST AND SOUTH MOVE NORTHEAST. AT 19Z VISIBLE SATELLITE SHOWED SEVERAL BOUNDARIES TO FOCUS POTENTIAL LATE AFTERNOON CONVECTION INTO THE OVERNIGHT. CU FORMING OVER THE MOUNTAINS TO THE WEST WITH THE APPROACH OF SURFACE TROUGH INTO EASTERN WYOMING. THEN SEMI STATIONARY FRONT THROUGH KANSAS THAT WILL LIFT NORTHEAST THEN OUTFLOW BOUNDARY LEFT OVER FROM MORNING CONVECTION INTO CENTRAL NEB. THE 18Z KLBF SOUNDING SHOWED AN UNSTABLE AIRMASS BUT NOT TO IMPRESSIVE GIVEN LIGHT MID LEVEL WINDS AND MOISTURE PROFILE. LAPS SHOWED LIFTED INDICES BELOW ZERO THROUGHOUT BUT CAP STILL HOLDING ESPECIALLY ACROSS THE SOUTHWEST. RED WILLOW PROFILER SHOWS GOOD SHEAR FOR THE SOUTHWEST WITH ANY STORMS THAT DEVELOP OR MOVE INTO THE SOUTHWEST TO HAVE FAVORABLE SHEAR FOR SUPERCELL DEVELOPMENT. MODEL BLEND USED IN GOING FORECAST WITH CONVECTIVE COMPLEX TO POSSIBLY FORM OVER THE NORTHWEST AND DRIVE SOUTHEAST OVERNIGHT. SATURDAY THE PREFONTAL TROUGH WILL EXTEND FROM SURFACE LOW OVER NCNTRL SOUTH DAKOTA SOUTH THROUGH WESTERN NEBRASKA WITH THE COLD FRONT REMAINING WELL TO THE NORTHWEST. THE DRYLINE WILL BULGE EAST DURING THE EVENING WITH WARM MID LEVEL TEMPERATURES TO STRENGTHEN CAP. AREAS WEST OF THE DRYLINE WILL HAVE THE POTENTIAL TO SEE A RAPID RISE IN TEMPERATURES FOR THE DAY WITH THE SOUTHWEST TO POTENTIALLY TO REACH THE CENTURY MARK...WITH AREAS MAINLY SOUTH OF INTERSTATE 80 AND WEST OF HIGHWAY 83 TO SEE THE HIGHEST READINGS. THE SOUTHWEST FLOW ALOFT WILL BE SLOW TO PUSH THE MAIN COLD FRONT EAST UNTIL OVERNIGHT SUNDAY INTO MONDAY. .LONG TERM... MONDAY THROUGH FRIDAY SOME UNCERTAINTY REMAINS IN LONG RANGE MODELS. MONDAY THE COLD FRONT WILL BE TO THE EAST AS THE UPPER RIDGE REBUILDS TO THE WEST. THE PROXIMITY TO THE H5 HIGH CENTER IN THE 4 CORNERS REGION WILL MAKE FAVORABLE CONDITIONS FOR RIDGE RUNNERS BRINGING THE CHANCE FOR CONVECTION WEDNESDAY NIGHT INTO THURSDAY ALONG A DECAYING BOUNDARY ON THE HIGH PLAINS...WITH THE UPPER RIDGE BUILDING EAST TO THE PLAINS BY FRIDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 19
Hazardous weather outlook, May 26, 5:52 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 552 PM CDT FRI MAY 26 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-272300- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 552 PM CDT FRI MAY 26 2006 /452 PM MDT FRI MAY 26 2006/ ...TORNADO WATCH PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THIS EVENING AND OVERNIGHT ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE SOUTH AND WEST OF A LINE FROM BURWELL TO VALENTINE. ADDITIONAL SURFACE HEATING INTO THIS EVENING MAY ALLOW FOR THUNDERSTORMS TO INITIATE ACROSS WESTERN AND CENTRAL NEBRASKA. SHOULD THESE STORMS DEVELOP...THEY WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WOULD ALSO BE POSSIBLE...ESPECIALLY SOUTH AND WEST OF A LINE FROM COMSTOCK TO MERRIMAN...WHERE SURFACE BOUNDARIES ALONG WITH A VERY UNSTABLE AIRMASS EXISTS. IF STORMS DO NOT INITIATE THIS EVENING OVER WESTERN AND NORTH CENTRAL NEBRASKA...ACTIVITY CURRENTLY OVER COLORADO AND WYOMING WILL CONTNIUE TO WORK EAST OVERNIGHT. THIS COMPLEX OF STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ON SUNDAY...A COLD FRONT WILL ENTER THE NORTHWEST PORTION OF NEBRASKA BY LATE AFTERNOON. THIS FRONT IS EXPECTED TO STALL ACROSS THAT AREA INTO THE EVENING AND IS EXPECTED TO GENERATE THUNDERSTORMS. IF THESE STORMS BECOME ORGANIZED...LARGE HAIL WOULD BE POSSIBLE WITH THESE STORMS AS WELL. AN ACTIVE WEATHER PATTERN WILL REMAIN ACROSS THE AREA INTO THE FIRST PART OF THE WEEK...ALLOWING THUNDERSTORM CHANCES TO STAY IN THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC/JWS
In the hours before
Local storm report, May 26, 10:30 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1030 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM TSTM WND GST 6 E GORDON 42.80N 102.08W
05/26/2006 M66 MPH CHERRY NE DEPT OF HIGHWAYS
NEBRASKA DEPARTMENT OF ROADS EQUIPMENT
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:52 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 53 min |
| May 26, 10:13 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 32 min |
| May 27, 12:08 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 67 min |
| May 27, 10:48 AM CDT | Wind Advisory | LBF | Blaine, Boyd, Brown, Custer, Garfield, Holt and 4 more | 9 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.